Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 24, NWS Phoenix, AZ

June 3, 2008

NWS Phoenix, AZ issued this wind advisory at Jun 3, 2008, 2:06 PM MST. It took effect at Jun 4, 2008, 3:56 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 2:06 PM MST (21:06 UTC)
In effect from
Jun 4, 2008, 3:56 AM MST
Expired
Jun 5, 2008, 12:00 AM MST
In force
20 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 032106
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
206 PM MST TUE JUN 3 2008

AZZ020-CAZ030>033-041200-
/O.NEW.KPSR.WI.Y.0024.080604T1800Z-080605T0400Z/
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...
COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
206 PM MST TUE JUN 3 2008 /206 PM PDT TUE JUN 3 2008/

...WIND ADVISORY IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 9 PM MST
/9 PM PDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 9 PM
MST /9 PM PDT/ WEDNESDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN REGION
OVER THE NEXT 24 TO 48 HOURS. THIS WILL HELP TO INCREASE THE WINDS
ACROSS THE AREA ON WEDNESDAY MORNING...WITH WIND GUSTS TO NEAR 45
MPH POSSIBLE FROM THE LATE MORNING INTO THE EVENING HOURS. AREAS OF
REDUCED VISIBILITIES IN BLOWING DUST AND SAND ARE ALSO POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

ESTLE
4 follow-up statements
000 
WWUS75 KPSR 041056
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
356 AM MST WED JUN 4 2008

AZZ021>028-042300-
/O.EXB.KPSR.WI.Y.0024.080604T2200Z-080605T0400Z/
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...
LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...BUCKEYE...
WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...
GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...
SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE...
ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...SOMERTON...YUMA...
FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
356 AM MST WED JUN 4 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MST
THIS EVENING FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE
PHOENIX METRO AREA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF
VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF
25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BY LATE THIS
AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS
AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION.

$$

CAZ032-033-042300-
/O.EXT.KPSR.WI.Y.0024.080604T2000Z-080605T0700Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
356 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF
VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND
WILL CONTINUE THROUGH THE EVENING HOURS BEFORE WEAKENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS
AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION.


$$

CAZ030-042300-
/O.EXT.KPSR.WI.Y.0024.080604T2000Z-080605T1200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
356 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
PDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF
VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF
25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS AFTERNOON AND
WILL CONTINUE THROUGH THE EVENING HOURS. VERY STRONG WINDS WILL
CONTINUE AFTER MIDNIGHT AND BECOME NORTHERLY BEFORE WEAKENING TOWARD
MORNING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. MOTORISTS ARE ADVISED TO USE EXTRA
CAUTION.


$$

AZZ020-CAZ031-042300-
/O.EXT.KPSR.WI.Y.0024.080604T2200Z-080605T0400Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
356 AM MST WED JUN 4 2008 /356 AM PDT WED JUN 4 2008/

...WIND ADVISORY NOW IN EFFECT FROM 3 PM MST /3 PM PDT/ THIS
AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING FOR THE LOWER COLORADO
RIVER VALLEY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM MST /3 PM PDT/ THIS
AFTERNOON TO 9 PM MST /9 PM PDT/ THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TODAY. THIS WILL LEAD TO THE DEVELOPMENT OF
VERY STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON. WIND SPEEDS OF
25 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED BY LATE THIS
AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS BEFORE WEAKENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR EMPTY FARM FIELDS
AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED TO USE EXTRA CAUTION.


$$

AJ
000 
WWUS75 KPSR 042135
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
235 PM MST WED JUN 4 2008

CAZ032-033-050700-
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
235 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG
SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING
HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR
EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED
TO USE EXTRA CAUTION.

$$

CAZ030-051200-
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T1200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
235 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG
SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING
HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THROUGH THE EVENING HOURS BEFORE SHIFTING TO THE NORTH AND
GRADUALLY WEAKENING TOWARD MORNING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES
IN BLOWING DUST OR BLOWING SAND. MOTORISTS ARE ADVISED TO USE EXTRA
CAUTION.

$$

AZZ020>028-CAZ031-050400-
/O.CON.KPSR.WI.Y.0024.080604T2200Z-080605T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...
WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...
FLORENCE...BLYTHE
235 PM MST WED JUN 4 2008 /235 PM PDT WED JUN 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY STRONG
SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO THE EVENING
HOURS. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH CAN BE
EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS BEGIN TO DIMINISH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR
EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED
TO USE EXTRA CAUTION.

$$

ESTLE
000 
WWUS75 KPSR 050117
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
617 PM MST WED JUN 4 2008

CAZ033-050700-
/O.NEW.KPSR.DS.W.0002.080605T0117Z-080605T0400Z/
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
617 PM PDT WED JUN 4 2008

...DUST STORM WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR 
IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

TRAINED WEATHER SPOTTERS NEAR THE COMMUNITY OF SALTON CITY...NEAR THE
JUNCTION OF STATE ROUTES 78 AND 86...HAVE REPORTED VISIBILITY IN
BLOWING DUST AND SAND BELOW ONE QUARTER MILE...AND A DUST STORM
WARNING HAS BEEN ISSUED. AREAS IN THE WARNING INCLUDE SALTON
CITY...IMPERIAL...CALIPATRIA...AND PORTIONS OF STATE ROUTES
86...78...115...AND INTERSTATE 8. STRONG AND GUSTY WEST WINDS WITH
SUSTAINED WINDS SPEEDS ON THE ORDER OF 25 MPH WITH GUSTS IN EXCESS OF
45 MPH WILL CONTINUE THROUGH THE EARLY EVENING HOURS...BEFORE DIEING
DOWN SOMEWHAT AFTER SUNSET. A WIND ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT TONIGHT.

A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE
AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. USE EXTRA CAUTION AND SLOW DOWN
WHILE DRIVING...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY
AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON
THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS
POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE
WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

$$

AZZ020>028-CAZ031-050400-
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0400Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...
WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...
FLORENCE...BLYTHE
617 PM MST WED JUN 4 2008 /617 PM PDT WED JUN 4 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY
STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO
THE EVENING HOURS. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO NEAR
40 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS
BEGIN TO DIMINISH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR
EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED
TO USE EXTRA CAUTION.

$$

CAZ032-050700-
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND
617 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY
STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO
THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE WINDS
BEGIN TO DIMINISH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR
EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED
TO USE EXTRA CAUTION.

$$

CAZ030-051200-
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T1200Z/
JOSHUA TREE NATIONAL PARK-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP
617 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT BASIN AND
INTO NORTHERN ARIZONA TONIGHT. THIS WILL HELP TO CREATE VERY
STRONG SOUTHWEST AND WEST WINDS THIS AFTERNOON...CONTINUING INTO
THE EVENING HOURS. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
45 MPH CAN BE EXPECTED THROUGH THE EVENING HOURS BEFORE SHIFTING
TO THE NORTH AND GRADUALLY WEAKENING TOWARD MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. MOTORISTS ARE
ADVISED TO USE EXTRA CAUTION.

$$
000 
WWUS75 KPSR 050357
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
857 PM MST WED JUN 4 2008

CAZ033-050700-
/O.EXP.KPSR.DS.W.0002.000000T0000Z-080605T0400Z/
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...
GLAMIS...IMPERIAL...AND THE SALTON SEA
857 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...DUST STORM WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE DUST STORM WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

THE DUST STORM WARNING FOR IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WILL EXPIRE AT 9 PM PDT THIS EVENING. THE WIND ADVISORY REMAINS IN
EFFECT UNTIL MIDNIGHT PDT TONIGHT.

ALTHOUGH GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE
EVENING HOURS...OBSERVATIONS ACROSS THE AREA HAVE INDICATED
VISIBILITY IN BLOWING DUST AND SAND HAS IMPROVED AND IS EXPECTED TO
REMAIN GREATER THAN ONE HALF MILE...WHILE CONTINUING TO IMPROVE
THROUGHOUT THE EVENING HOURS. HOWEVER...SUSTAINED WINDS SPEEDS OF 25
TO 35 MPH...WITH GUSTS IN EXCESS OF 40 MPH...WILL CONTINUE UNTIL
MIDNIGHT...AND THE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL MIDNIGHT
PDT TONIGHT...WITH WINDS DIMINISHING SOMEWHAT AFTER THAT TIME.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

AZZ020>028-CAZ030-031-050700-
/O.EXT.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...
WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...
FLORENCE...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE
857 PM MST WED JUN 4 2008 /857 PM PDT WED JUN 4 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT PDT/
TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST /MIDNIGHT
PDT/ TONIGHT. 

A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COOL FRONT WILL MOVE
ACROSS NORTHERN AND CENTRAL ARIZONA THIS EVENING. SUSTAINED WINDS
SPEEDS OF 25 TO 35 MPH...WITH GUSTS IN EXCESS OF 40 MPH...CAN BE
EXPECTED AS THE FRONT MOVES THROUGH. THE WIND ADVISORY HAS BEEN
EXTENDED UNTIL MIDNIGHT MST PDT TONIGHT...WITH WINDS DIMINISHING
THEREAFTER.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR
EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED
TO USE EXTRA CAUTION.

$$

CAZ032-050700-
/O.CON.KPSR.WI.Y.0024.000000T0000Z-080605T0700Z/
RIVERSIDE COUNTY/EASTERN DESERTS-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND
857 PM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COOL FRONT WILL MOVE
THROUGH NORTHERN AND CENTRAL ARIZONA TONIGHT FOR SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH...GUSTS IN EXCESS OF 40 MPH...UNTIL MIDNIGHT
PDT TONIGHT. A WIND ADVISORY REMAINS IN EFFECT FOR EASTERN RIVERSIDE
COUNTY THROUGH MIDNIGHT...WITH WINDS SPEEDS DIMINISHING AFTER THAT TIME.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND...ESPECIALLY NEAR
EMPTY FARM FIELDS AND CONSTRUCTION AREAS. MOTORISTS ARE ADVISED
TO USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 3, 12:25 PM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 3, 12:25 PM MST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
1225 PM MST TUE JUN 3 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION DISCUSSION

&&

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL PUSH ACROSS OR JUST TO THE
NORTH OF THE DESERT SOUTHWEST THE NEXT SEVEN DAYS. EACH ONE OF THESE
WILL BE RESPONSIBLE FOR KICKING UP BREEZES...INCLUDING THE SYSTEM
EXPECTED TO MOVE THROUGH ON WEDNESDAY. THIS SYSTEM WILL ALSO HELP TO
LOWER AFTERNOON HIGH TEMPERATURES BY A FEW DEGREES ON THURSDAY.
ANOTHER WARMING TREND WILL BE EVIDENT OVER THE UPCOMING WEEKEND...
BUT ALL-IN-ALL TEMPERATURES WILL ONLY WARM BACK UP CLOSE TO SEASONAL
NORMALS.

&&

.DISCUSSION...
DRY...POSITIVELY-TILTED UPPER LEVEL SHORTWAVE TRAVERSING ACROSS AZ
TODAY WITH LITTLE NOTICEABLE AFFECT ON SENSIBLE WEATHER. TEMPS ARE
OFF A FEW DEGREES COMPARED TO YESTERDAY AT PRESS TIME...BUT SOUNDINGS
WOULD ARGUE THEY SHOULD CATCH UP DURING AFTERNOON HEATING.

NOT MUCH HAS CHANGED REGARDING OUR THINKING WITH THE MUCH STRONGER
SHORTWAVE SCHEDULED TO MOVE ACROSS TO OUR N ON WED/WED NIGHT.
LATEST MOS FROM OUR WRN SITES WOULD ARGUE FOR WIND ADVISORY CO RIVER
WWD LATE WED MORNING INTO WED EVENING. WILL LOOK FURTHER INTO THIS
AS LATER MODEL DATA FILTERS IN AND MAKE ANY CHANGES IN AFTERNOON
PKG. MEANWHILE...BEST COOLING APPEARS AS IF IT WILL HOLD OFF UNTIL
THU...PERHAPS EVEN A FEW DEGREES UNDER WHAT WE ARE CURRENTLY CALLING
FOR. COOLING WILL BE SHORT-LIVED AS MODELS AGREE STRONG WARMING WILL
COMMENCE BY FRIDAY.

NO UPDATES NEEDED TODAY.

PREVIOUS DISCUSSION...
TODAY...ELONGATED SHORT WAVE TROUGH AND ASSOCIATED VORT LOBE WILL
SLIDE EASTWARD ACROSS THE FORECAST AREA TODAY. THE TROUGH WILL BRING
DRIER AIR TO THE REGION ALONG WITH NEGLIGIBLE HEIGHT FALLS. NEUTRAL
TEMPERATURE ADVECTION BELOW 700 MB WILL EQUATE TO HIGH TEMPERATURES
ROUGHLY WHERE THEY WERE MON AFTERNOON...AROUND 101 DEGREES IN
PHOENIX.

WED...GFS HAS CAUGHT UP TO THE ECMWF WITH ITS DEPICTION OF A CLOSED
MID-LEVEL LOW ACROSS THE GREAT BASIN. WED WILL BE THE WINDIEST DAY
OF THE WEEK AS THE LOCAL PRESSURE GRADIENT TIGHTENS IN RESPONSE TO
LEE CYCLOGENESIS TAKING PLACE ACROSS THE CENTRAL PLAINS. LATEST GFS
SUGGESTS MIXING THROUGH ABOUT 750 MB WILL PRODUCE LATE AFTERNOON
WIND GUSTS BETWEEN 25 AND 30 MPH IN THE GREATER PHOENIX AREA.

THU...CYCLONIC FLOW IN THE WAKE OF THE SYSTEM WILL BE STEERED DOWN
THE COLORADO RIVER VALLEY AND ACROSS THE AZ DESERTS...THOUGH WINDS
WILL NOT BE NEARLY AS STRONG AS THOSE ON WED. MEANWHILE...SLIGHTLY
COOLER AIR MASS WILL MOVE IN BEHIND THE LOW...WITH TEMPS FAILING TO
REACH THE HUNDRED DEGREE MARK.

FRI...ANOMALOUSLY HIGH 500 MB HEIGHTS (ASSOCIATED WITH A BUILDING
SUBTROPICAL RIDGE) WILL TRANSLATE TO THE LOWER LEVELS IN THE FORM OF
STRONG WARM ADVECTION. AFTER A BRIEF COOLDOWN THE DAY
BEFORE...TEMPERATURES ARE EXPECTED TO RECOVER QUICKLY...WITH HIGHS
LIKELY REACHING THE HUNDRED DEGREE MARK IN PHOENIX UNDER SUNNY SKIES.

EXTENDED...MODELS IN GENERALLY GOOD AGREEMENT THAT CONDITIONS WILL
REMAIN DRY WITH LITTLE TO NO CHANCE FOR PRECIPITATION. GFS APPEARS
TO BE RELIABLE THROUGH ABOUT SUN-MON...WITH A WARMING TREND
ADVERTISED THROUGH MON. MODELS DIVERGE SIGNIFICANTLY EARLY NEXT
WEEK...THOUGH A SLIGHT COOLDOWN TUE SEEMS LIKE A GOOD BET WITH THE
MAJORITY OF THE GUIDANCE SHOWING AN AREA OF LOW PRESSURE DEVELOPING
ACROSS THE WESTERN CONUS.

&&

.AVIATION...
CLEAR SKIES AND LIGHT WINDS CONTINUE ACROSS ENTIRE AREA AT MID DAY.
LATE AFTERNOON AND EVENING WINDS LIKELY TO PICK UP AND BECOME OCNLY
GUSTY...WITH SOME GUSTS TO BE 20-25 KTS IN THE YUMA/BLYTHE/IMPERIAL
AREA. LOOK FOR BREEZY CONDITIONS WEST OF THE LOWER COLORADO RIVER
VALLEY THIS EVENING AND DURING THE OVERNIGHT HOURS.

STRONGER WINDS...ASSOCIATED WITH UPPER TROUGH AND COLD FRONT WILL
ARRIVE IN SOUTHEAST CALIF FIRST...THEN SPREAD INTO PHOENIX METRO
AREA WEDNESDAY. EXPECT WIND SPEEDS OF 20 TO 30 KTS AHEAD OF THE
FRONT...AND SOME AREAS OF LOWER VISIBILITY IN THE KIPL-KYUM-KBLH
AREA DUE TO BLOWING DUST/SAND ON WEDNESDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
UPSWING IN WINDS ARRIVES TOMORROW AS A LOW PRESSURE SYSTEM MOVES
INTO THE WESTERN STATES. HAVE HELD OFF ON ISSUING A FIRE WEATHER
WATCH BECAUSE IT APPEARS THAT WINDS IN THE ARIZONA AND LOWER
COLORADO RIVER VALLEY ZONES WILL BE JUST SHY OF CRITICAL
THRESHOLDS...ALTHOUGH IT IS POSSIBLE THAT ISOLATED MOUNTAIN TOP
LOCATIONS MAY REACH CRITERIA. WINDS WILL BE STRONGER OVER SOUTHEAST
CALIFORNIA. HOWEVER...THE DURATION OF CRITICAL THRESHOLDS LOOKS LIKE
IT WILL NOT BE QUITE LONG ENOUGH FOR A FIRE WEATHER WATCH. WINDS AT
MOST PLACES WILL PEAK BETWEEN 4-8 PM...THOUGH SOUTHEAST CALIFORNIA
MAY PEAK BETWEEN 5-10 PM. WINDS WILL NOT BE AS STRONG
THURSDAY...THOUGH BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED
OVER OVER MAINLY SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA WITH
WINDS FAVORING NORTHWEST AND NORTH DIRECTIONS. LIGHT WINDS ARE
EXPECTED FRIDAY WITH SOMEWHAT STRONGER WINDS OVER THE WEEKEND AND
EARLY NEXT WEEK.

THE LOW PRESSURE SYSTEM WILL BE DRY AND LEAD TO MODEST COOLING
FOLLOWED BY GRADUAL WARMING.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE/HIRSCH
AVIATION...SIPPLE
FIRE WEATHER...AJ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:30 PM MSTFire Weather WatchPSRGila, La Paz, Maricopa, Pinal, Yuma15 hr

Nearby

Wind Advisories in Arizona, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.